MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS PATIENT INFORMATION CENTER IX; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)

PHILIPS MEDICAL SYSTEMS PATIENT INFORMATION CENTER IX; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Model Number PATIENT INFORMATION CENTER IX
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/29/2025
Type of Reportable Event Death
Event or Problem Description
It was reported a desaturation alarm was not generated after the patient's condition met desat criteria, which led to a delay in care and subsequent patient death.The alleged failure to alarm was for both visual and audible alarms.During an onsite visit, engineering reviewed the alarm configuration, revealing the yellow alarm settings were set for a 10-second delay and the desat alarm was set for <80% with a 20-second delay.There is a pic ix central station with three overview stations being monitored by a single technician in this dedicated cmu department.There are an additional three technicians monitoring approximately three overview stations per technician in the same space.The overview was functional with audible alarm tones and red desat alarms working on currently monitored patients.The speaker was functioning as expected also, though it was an older model; however, it was noted the speaker was not mounted and was lying face down at the rear of the technician's desk.The following was noted on further investigation of the speaker, ".Noted it is installed without a speaker extender and is plugged directly into the back of pc 5t-overview.This pc is installed in a data rack in an adjoining room.The speaker was modified for this installation as the speaker wires were cut and spliced back together near the pc.With the assistance of biomed, we checked the specific functioning of the desat alarm in room 572.Biomed simulated a desat condition at the bedside monitor (b)(6) while i observed from the cmu.I noted the desat alarm functioned correctly by initiating 20 seconds after the start of the simulation.The alarm was audibly heard and visually present at the cmu technician workstation".Engineering requested logs and other data; however, some data was not available due to the time that passed since the event occurred.Vital sign data in one minute increments was then requested for review, but the customer has not supplied this information yet.
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
Device logs were received, and a philips product support engineer (pse) worked with philips clinical to review the logs.Per the pse, the logs show that the spo2 89<90 was generated at 13:41:46.The spo2 continued to drop and a desat 76<80 was generated at 13:43:41 ending the low spo2 alarm.This alarm was acknowledged at the pic ix (5tsurv) at 13:44:27.The monitor re-alarmed at 13:47:33.At 13:52:35, a xbrady 39<40 was generated which progressed to an asystole at 13:56:05.At 13:58:38, the alarms were acknowledged at the monitor (5tmon572).At 13:58:40, the desat alarm ended with the maximum deviation of 47.Date bed label action device name (b)(6) 2025 11:27:54 d572-1 run pvcs high generated at 11:27:42.Piic ix: 5tsurv (b)(6) 2025 11:30:55 d572-1 run pvcs high ended.Piic ix: 5tsurv (b)(6) 2025 13:35:01 d572-1 hr 48 <60 generated at 13:34:49.(hr = 87) piic ix: 5tsurv (b)(6) 2025 13:38:00 d572-1 hr 48 <60 ended.Piic ix: 5tsurv (b)(6) 2025 13:41:59 d572-1 spo2 89 <90 generated at 13:41:46.Piic ix: 5tsurv (b)(6) 2025 13:43:54 d572-1 desat 76 < 80 generated at 13:43:41.Piic ix: 5tsurv (b)(6) 2025 13:43:55 d572-1 spo2 76 <90 ended.Piic ix: 5tsurv (b)(6) 2025 13:44:27 d572-1 silence 5tsurv (b)(6) 2025 13:46:42 d572-1 hr 47 <60 generated at 13:46:29.(hr = 47) piic ix: 5tsurv (b)(6) 2025 13:47:33 d572-1 realarm 5tmon572 (b)(6) 2025 13:47:54 d572-1 run pvcs high generated at 13:47:42.Piic ix: 5tsurv (b)(6) 2025 13:47:55 d572-1 hr 42 <60 ended.Piic ix: 5tsurv (b)(6) 2025 13:49:42 d572-1 hr 41 <60 generated at 13:49:29.(hr = 41) piic ix: 5tsurv (b)(6) 2025 13:49:43 d572-1 run pvcs high ended.Piic ix: 5tsurv (b)(6) 2025 13:52:47 d572-1 xbrady 39 <40 generated at 13:52:35.(hr = 39) piic ix: 5tsurv (b)(6) 2025 13:52:48 d572-1 hr 40 <60 ended.Piic ix: 5tsurv (b)(6) 2025 13:56:17 d572-1 asystole generated at 13:56:05.(hr = 0) piic ix: 5tsurv (b)(6) 2025 13:56:18 d572-1 xbrady 37 <40 ended.Piic ix: 5tsurv (b)(6) 2025 13:58:38 d572-1 silence 5tmon572 (b)(6) 2025 13:58:40 d572-1 desat 47 < 80 ended.Piic ix: 5tsurv (b)(6) 2025 14:03:17 d572-1 asystole ended.Piic ix: 5tsurv.The customer stated that ¿this event is not equipment related¿.Based on the information provided, the reported problem was not confirmed.The device was confirmed to be operating by design.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.

Brand Name
PATIENT INFORMATION CENTER IX
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer Contact
deborah currlin
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key23622084
Report Number1218950-2025-000693
Device Sequence Number21100376
Product Code MHX
UDI-Device Identifier00884838048645
UDI-Public(01)00884838048645(10)B.02.18
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K153702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPATIENT INFORMATION CENTER IX
Device Catalogue Number866389
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient SexFemale
Patient Weight68 KG